Thursday, January 28, 2010 pp, Community Member, asks

Q: Arava? Do you take methotrexate at the same time? pp

I have been on Methotrexate for 14 months. I am experiencing "Fuzzy Brain" severely.

The Dr. wants to add Arava and then back down on the methotrexate. Can anyone share their experience with Arava please.

Answer This
Answers (2)
Hope, Community Member
1/29/10 7:50am

I have been arava for almost ayear now.  The first two m onths were the only months I had any side effects.  I had bad gas and always felt full.  I lost about ten pounds.  But after the first two months both of those went a way and I gained the weight back.  It also did not start to work for three months.  But I do not feel as "foggy" as I did with meth.  I am able to function much better.  I can't say if it works better than meth but as far as feeling better and not being tired all the time, but that is what mattered the most to me, having four kids to keep up with.  Try it, you may get side effects but they will go away . good luck to you

Reply
pp, Community Member
1/29/10 9:13am

Thank you so much that is just what I wanted to hear. Did you go off Methotrexate before you started Arava or did they overlap?  pp

Reply
Hope, Community Member
1/29/10 12:10pm

I was off the meth for about six months before starting  arava.  It took that long to have a flare.  I lost a third of my hair while on meth and this past  september for it to not only grow back but for my hair to actually grow.

Reply
Rena, Community Member
1/29/10 3:48pm

I am on Methotrexate and the hair loss and foggy brain are beginning to drive me nuts.  I also have issues with even small cuts or scraps not healing for 4 weeks or more and with nose bleeding/sinus ulcers.  All side effects from the Meth.  Do you have these symptoms from the Areva???  Any info. would be greatly appreciated!  Thanks!

Reply
Hope, Community Member
1/29/10 4:17pm

I find that I bruise easily and the bruises last for almost a month but that is the only side effect that I do have from the Arava.  Having said that, the fuzziness and fatigue that I had while I was on  meth I wasn't aware of until I was off of it completely.  I really just thought that it was part of the arthritis that was doing it.  I feel like a brand new person since I've been off of it, I have sooooooooo much more energy and find myself being able to get so much more done and not needing as many naps during the week.

Reply
Rena, Community Member
1/29/10 6:19pm

     I feel like I am battling fuzziness and fatigue all the time!  It very well may be the Methotrexate!!!  I don't feel like I have any real positive effects from taking it.  I seem to still struggle with the RA plus the added side effects of the Methotrexate.  I am going to get with my rheumatologist and see if I can possibly switch to Arava.  I feel like I could nap all the time.  I would love to have my energy back!  Do you have to be prequalified by your insurance company for Arava? 

     Thanks for the information.  You have helped me a lot!  Laughing

Reply
Hope, Community Member
1/30/10 2:38pm

No there is actually a generic and through my insurance it is only $5.00 a month

Reply
Rena, Community Member
1/30/10 5:04pm

     Thanks a bunch for the Arava information.  I'm going to my Rheumy to request a switch to Arava!

Reply
pat, Community Member
1/29/10 5:43pm

I am in my third week of taking Arava and Methotrexate.  Both I and my pharmacist questioned the doctor due to what I had read...but three weeks and I am okay for now.  Can't sleep, but then again I am in pain - which is why he added the methotrexate to the "mix".  Nausea is severe, but I just read what that other person posted, about taking the injectable methotrexate, and if the nausea doesn't get better I may be asking about that.

Reply
Rena, Community Member
1/30/10 5:13pm

     I was on the pill form of Methotrexate (5 pills per week) and had a lot of trouble with nausea.  I switched to injectable Methotrexate (0.8ml per week) and the nausea inproved a lot.  I occasionally have a "touchy stomach" but not the major nausea that I had before.

     Hope this helps.  Good Luck and Take Care of You! Smile

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By pp, Community Member— Last Modified: 12/24/10, First Published: 01/28/10